Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 23, 2012, 1:32 PM EDT for Oneida County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2012, 1:32 PM EDT (17:32 UTC)
- Expired
- Jun 23, 2012, 2:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Buffalo, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 35 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420
WWUS81 KBUF 231732
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
132 PM EDT SAT JUN 23 2012
NYZ008-231800-
LEWIS NY-
132 PM EDT SAT JUN 23 2012
...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN LEWIS COUNTY...
* AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED OVER SOUTH CENTRAL LEWIS COUNTY...AND MOVING
SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL.
LAT...LON 4348 7538 4342 7553 4342 7557 4342 7559
4349 7564 4358 7547 4350 7536
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 23, 10:31 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 23, 10:31 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1031 AM EDT SAT JUN 23 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH MUCH OF THE WEEKEND WITH DRY WEATHER AND SEASONABLE TEMPERATURES. A COLD FRONT WILL ARRIVE LATE SUNDAY WITH A CHANCE OF SHOWERS INTO MONDAY. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE CENTERED OVER MICHIGAN AND EXPANDED ACROSS THE GREAT LAKES TODAY. UPPER TROUGH AXIS CROSSING LAKE ONTARIO WILL SHIFT OVER NORTHERN NY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE OCCURRING ACROSS JEFFERSON AND LEWIS COUNTIES EAST OF LAKE ONTARIO ASSOCIATED WITH THE COLD AIR ALOFT AND STEEP MID LEVEL LAPSE RATES. ELSEWHERE...HIGH PRESSURE WILL CONTINUE TO PROVIDE FOR A SUNNY SATURDAY WITH SEASONABLE TEMPERATURES. HIGHS TOPPING OUT IN THE 70S. ADDITIONAL CONVECTION EXPECTED THIS AFTERNOON ACROSS THE SAINT LAWRENCE VALLEY AND NORTH COUNTRY AS DIURNAL HEATING SUFFICIENTLY DESTABILIZES ATMOSPHERE. ASSOCIATED COLD POOL ALOFT WILL BRING THE SMALL THREAT FOR HAIL WITH THE STRONGER CELLS. TONIGHT...ANY CONVECTION WILL DIE OFF WITH NOCTURNAL COOLING LEAVING FAIR WEATHER. MOST LOWS DROPPING INTO THE 50S...WITH A FEW UPPER 40S ALONG THE SOUTHERN TIER. SOME VALLEY FOG WILL BE POSSIBLE LATE ACROSS THE SOUTHERN TIER. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... THE SHORT WAVE THAT IS LOCATED OVER NORTHERN MANITOBA EARLY THIS SATURDAY MORNING WILL MOVE TO THE SOUTHEAST AND ROUND THE BASE OF AN UPPER LEVEL TROUGH THAT WILL BE DEEPENING OVER QUEBEC AND ONTARIO PROVINCES ON SUNDAY. THE COLD FRONT THAT IS ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL PUSH THROUGH ONTARIO AND APPROACH WESTERN NEW YORK LATE SUNDAY. AN INCREASE IN MID LEVEL MOISTURE AHEAD OF THE FRONT WILL RESULT IN A WEST TO INCREASE IN CLOUDS SUNDAY...ALONG WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. SOUTHERLY WINDS AHEAD OF THE APPROACHING COLD FRONT AND A CHANCE FOR SOME MORNING SUNSHINE WILL ALLOW TEMPERATURES TO WARM WELL INTO THE 70S ON SUNDAY...WITH LOWER 80S POSSIBLE ACROSS PARTS OF THE GENESEE VALLEY AND FINGER LAKES. SHOWERS WILL INCREASE IN COVERAGE SUNDAY EVENING INTO THE FIRST HALF OF SUNDAY NIGHT AS THE SURFACE COLD FRONT PUSHES EAST ACROSS THE AREA. THE NAM AND GFS STABILITY INDICES SUGGEST THAT ANY ONGOING CONVECTION MAY LINGER AHEAD OF THE FRONT THROUGH THE EVENING. OTHERWISE...EXPECT THE STEADIER SHOWERS TO TAPER OFF FROM WEST TO EAST DURING THE SECOND HALF OF THE NIGHT WHEN THE FRONT SETTLES OVER EASTERN NEW YORK STATE. ON MONDAY...THE BASE OF THE UPPER LEVEL TROUGH SETTLES SOUTH ACROSS NEW YORK STATE AND NEW ENGLAND WHILE THE SURFACE COLD FRONT SLIDES OFF THE EAST COAST. SCATTERED SHOWERS WILL CONTINUE...ESPECIALLY EAST OF LAKE ONTARIO WHERE A FEW THUNDERSTORMS ARE POSSIBLE DUE TO MORE FAVORABLE INSTABILITY OVER EASTERN NEW YORK WHICH WILL BE IN CLOSER PROXIMITY TO THE COLDER AIR ALOFT. AS THE UPPER LOW DEEPENS OVER NORTHERN NEW YORK AND NEW ENGLAND MONDAY NIGHT...THE ASSOCIATED SURFACE LOW AND TRAILING COLD FRONT WILL STILL BE IN PLACE OFF THE NEW ENGLAND COAST. THE LOW LEVEL CYCLONIC FLOW...COMBINED WITH ADDED FROM SHORT WAVES ROTATING THROUGH THE TROUGH WILL ALLOW A FEW MORE SHOWERS TO DEVELOP...ESPECIALLY OVER THE EASTERN FINGER LAKES AND NORTH COUNTRY WHICH WILL STILL BE CLOSER TO THE COLDER AIR ALOFT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THE DEEP UPPER LEVEL LOW IS FORECAST TO REMAIN IN PLACE OVER EASTERN NEW YORK AND NEW YORK ENGLAND THROUGH AT LEAST THURSDAY. THIS WILL RESULT IN LITTLE DAY TO DAY CHANGE IN THE OVERALL WEATHER PATTERN...WHILE TEMPERATURES SHOW A SLOW MODERATING TREND AS THE COOLEST AIR ALOFT MOVES SLOWLY TO THE EAST. IN TERMS OF PCPN...WILL LEAVE IN CHANCE POPS TUESDAY AND WEDNESDAY AS DIFFICULT TO TIME SHORT WAVES ROTATE AROUND THE PERIPHERY OF THE NEARLY STATIONARY LOW. THE CHANCES FOR SHOWERS WILL DECREASE WEDNESDAY NIGHT AND THURSDAY AS THE MOST UNSTABLE AIR IN THE VICINITY OF THE LOW SHIFTS EAST OF OUR CWA. BY FRIDAY...THE LATEST MODEL GUIDANCE SUGGESTS THAT THE CUT OFF LOW WILL SHIFT EAST INTO THE CANADIAN MARITIMES. THIS WILL ALLOW WARMER AIR FROM THE PLAINS TO WORK EAST ACROSS THE OHIO VALLEY AND LOWER GREAT LAKES. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... VFR FLIGHT CONDITIONS EXPECTED THROUGH 00Z MONDAY. HIGH PRESSURE WILL SETTLE OVER THE EASTERN GREAT LAKES TODAY. MAINLY CLEAR TO PARTLY CLOUDY TODAY AT ALL TERMINALS...EXCEPT FOR EAST OF LAKE ONTARIO WHERE SCATTERED CONVECTION ASSOCIATED WITH UPPER TROUGH WILL IMPACT AREAS NORTH OF KRME AND KFZY...ESPECIALLY KART WHERE MVFR CIGS/VSBYS WILL BE POSSIBLE. SHOWER/TSTRM ACTIVITY WILL TAPER OFF BY 00Z SUNDAY WITH CLEAR SKIES OVERNIGHT. SOME VALLEY FOG IS POSSIBLE TONIGHT ACROSS THE SOUTHERN TIER. OUTLOOK... SUNDAY...MAINLY VFR. SUNDAY NIGHT AND MONDAY...MVFR/IFR SHOWERS AND THUNDERSTORMS LIKELY. TUESDAY AND WEDNESDAY. VFR/MVFR WITH A CHANCE OF SHOWERS. && .MARINE... NORTHWESTERLY WINDS WILL REMAIN IN THE 5 TO 15 KNOT RANGE WITH WAVES IN THE 1 TO 2 FOOT RANGE TODAY. CALM CONDITIONS WILL DEVELOP ON THE LAKES THROUGH THE WEEKEND AS HIGH PRESSURE MOVES OVER THE EASTERN GREAT LAKES. BY SUNDAY NIGHT A COLD FRONT WILL DROP ACROSS THE REGION WITH SHOWERS AND SCATTERED THUNDERSTORMS. LIGHT AND VARIABLE WINDS AHEAD OF THIS FRONT WITH INCREASING NORTHWEST WINDS BEHIND THE FRONT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...TJP LONG TERM...TJP AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Jun 23, 5:09 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 509 AM EDT SAT JUN 23 2012 NYZ001>008-010>014-019>021-085-240915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 509 AM EDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 509 AM EDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 23, 11:57 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1157 AM EDT SAT JUN 23 2012
NYZ006-008-231700-
LEWIS NY-OSWEGO NY-
1157 AM EDT SAT JUN 23 2012
...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST OSWEGO COUNTY...
* AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED NEAR REDFIELD...AND MOVING SOUTHEAST AT 10 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
REDFIELD...
SALMON RIVER RESERVOIR...
OSCEOLA...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4346 7575 4348 7581 4343 7583 4342 7584
4342 7585 4357 7597 4365 7582 4351 7566
SMITHSpecial weather statement, Jun 23, 1:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
132 PM EDT SAT JUN 23 2012
NYZ008-231800-
LEWIS NY-
132 PM EDT SAT JUN 23 2012
...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN LEWIS COUNTY...
* AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED OVER SOUTH CENTRAL LEWIS COUNTY...AND MOVING
SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL.
LAT...LON 4348 7538 4342 7553 4342 7557 4342 7559
4349 7564 4358 7547 4350 7536
SMITHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:57 AM EDT | Special Weather Statement | BUF | Oswego | 63 min |
| Jun 23, 1:38 PM EDT | Special Weather Statement | BUF | Lewis | 22 min |
| Jun 23, 2:43 PM EDT | Special Weather Statement | BUF | Jefferson | 47 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.